Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 30, 2024, 8:10 PM CDT for Gasconade County, Missouri. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 30, 2024, 9:21 PM CDT
- In force
- 71 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WGUS53 KLSX 310110
FFWLSX
MOC073-310415-
/O.NEW.KLSX.FF.W.0053.240831T0110Z-240831T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
810 PM CDT Fri Aug 30 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southern Gasconade County in east central Missouri...
* Until 1115 PM CDT.
* At 810 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Owensville, Bland, Rosebud, Drake, Mount Sterling and Canaan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3821 9137 3821 9154 3815 9154 3815 9157
3816 9164 3847 9164 3848 9137
FLASH FLOOD...RADAR INDICATED
$$
Jaja1 follow-up statement
034
WGUS73 KLSX 310221
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
921 PM CDT Fri Aug 30 2024
MOC073-310231-
/O.CAN.KLSX.FF.W.0053.000000T0000Z-240831T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gasconade MO-
921 PM CDT Fri Aug 30 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN GASCONADE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3821 9137 3821 9154 3815 9154 3815 9157
3816 9164 3847 9164 3848 9137
$$
JajaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:09 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Showers and thunderstorms (up to 80% chance) are expected this afternoon and evening along a cold front. A few thunderstorms could become strong to severe with the main threat being gusty winds up to 60 mph.
- Showers and an isolated weak thunderstorm are possible overnight into Saturday south of the I-70 corridor.
- The cold front will bring a much appreciated relief from the heat with seasonable temperatures this weekend through early next week.
Area forecast discussion, Aug 30, 6:09 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 609 PM CDT Fri Aug 30 2024 .KEY MESSAGES... - Showers and thunderstorms (up to 80% chance) are expected this afternoon and evening along a cold front. A few thunderstorms could become strong to severe with the main threat being gusty winds up to 60 mph. - Showers and an isolated weak thunderstorm are possible overnight into Saturday south of the I-70 corridor. - The cold front will bring a much appreciated relief from the heat with seasonable temperatures this weekend through early next week. && .SHORT TERM... (Through Late Saturday Night) Issued at 228 PM CDT Fri Aug 30 2024 Current (19Z) surface observations show a cold front extended across Missouri, northeast to southwest, with temperatures ahead of the front reaching the upper 80s and mid 90s. Heat index values around the St. Louis Metropolitan area between 100-105 degrees will continue this afternoon. As the cold front continues east, shower and thunderstorm coverage is expected to increase as low-level moisture convergence along the front focuses convective activity. Hot temperatures and partly sunny skies ahead of cold front has allowed for daytime heating to destabilize the atmosphere with 1500-2500 J/kg of surface-based CAPE. Thunderstorms will be relatively short-lived and pulse-like with 0-6km bulk shear values less than 15 knots and model soundings show tall, skinny CAPE with an "inverted-V" feature. This supports short-lived thunderstorms with potentially strong downdrafts. Therefore a few thunderstorms have the potential to become strong to severe with the main threat being gusty winds up to 60 mph, however isolated quarter sized hail cannot be ruled out in the strongest storms. The thunderstorm threat will diminish in both coverage and intensity as instability wains by the late evening. There is a 20-40% chance of showers and a few weak thunderstorms overnight behind the cold front. By Saturday morning, the cold front will be extended somewhere across southeast Missouri and southern Illinois. Increased low-level moisture convergence and an upper- level shortwave will provide additional support for showers in the vicinity of the front up to the I-70 corridor on Saturday. Persistent cloud cover behind the front will help keep instability at bay with ensemble surface based CAPE values between 1000-1500 J/kg. The cold front will help bring temperatures back to near normal on Saturday with highs in the low to mid 80s. MMG/Britt && .LONG TERM... (Sunday through Next Friday) Issued at 228 PM CDT Fri Aug 30 2024 The Mid-Mississippi River Valley will be within northwesterly flow aloft by Sunday with upper-level ridging over the western CONUS and an upper-level trough over the eastern CONUS. At the surface, high pressure will begin building into the region, promoting clearing skies and warm, near-to-slightly above normal temperatures. By Monday, the surface high will expand across the upper Midwest, promoting dry conditions and will cool temperatures to slightly below normal for the holiday. Ensemble guidance is in consensus that the upper-level ridge will expand eastwards by Tuesday. The surface high will begin it's slow shift east by Wednesday, allowing for low-level southerly flow to return. This will promote a warm-up of near to slightly above normal temperatures for the later half of next week. There is uncertainty in how warm we will get as deterministic guidances are signaling a short-wave disturbance sometime in the Wednesday-Thursday timeframe. This disturbance could provide support for precipitation which could limit how warm we do get. This uncertainty in high temperatures is reflected in the NBM interquartile range of over 5 degrees. MMG/Britt && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 608 PM CDT Fri Aug 30 2024 Cold front will continue to move to the south this evening. As of 23z, it has moved through KUIN, KCOU and KJEF, and is about to move through the St. Louis metro area in the next couple of hours. In the meantime, could still see some scattered showers and storms in central Missouri, so have vicinity thunderstorms at KCOU and KJEF through 02z Friday. For St. Louis metro area TAF sites, rain chances will linger a bit longer with showers and storms through 05z Friday, then just have vicinity shower mention between 05z and 16z Friday. Low MVFR ceilings are still expected through at least midday on Saturday with the potential for fog especially at KJEF, KSUS, and KSUS. Confidence is low now for fog, so did not add mention at this time. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 7:21 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 721 PM CDT Fri Aug 30 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010030- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 721 PM CDT Fri Aug 30 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are expected Saturday, mainly across southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
In the hours before
Local storm report, Aug 30, 4:19 PM CDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
419 PM CDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tstm Wnd Dmg 6 NE Jonesburg 38.90N 91.21W
08/30/2024 Warren MO Law Enforcement
Tree down on Hwy A at Powerline Road. Time
estimated by radar.
&&
MaplesLocal storm report, Aug 30, 4:21 PM CDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
421 PM CDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tstm Wnd Dmg 5 N Warrenton 38.90N 91.14W
08/30/2024 Warren MO Law Enforcement
Powerline down on Hwy 47 at Powerline Road.
Time estimated by radar.
&&
MaplesLocal storm report, Aug 30, 4:48 PM CDT, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
448 PM CDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Dmg 1 NE Medora 39.19N 90.13W
08/30/2024 Macoupin IL Trained Spotter
Trees down near Summerville just northeast
of Medora. Time estimated by radar.
&&
MaplesLocal storm report, Aug 30, 5:25 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
525 PM CDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Dmg 1 NE Medora 39.18N 90.13W
08/30/2024 Macoupin IL Trained Spotter
Spotter stated that a few friends in the
area between Medora and Summerville have
trees down. Time estimated by radar.
&&
MaplesNearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.